Wildfire, Putnam
- When
- May 26, 3:45 PM EST
- Where
- Putnam forecast zone
- Reported by
- Emergency Manager
A wildfire burned about 100 acres near the intersection of County Road 308 and Tangelo Terrace.
A short wave trough destabilized the atmosphere during the evening when the sea breezes moved inland across the Florida Peninsula. Lightning strikes ignited a couple of wildfires across Northeast Florida.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A short wave trough destabilized the atmosphere during the evening when the sea breezes moved inland across the Florida Peninsula. Lightning strikes ignited a couple of wildfires across Northeast Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 1:35 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT THU MAY 26 2011 .SYNOPSIS... MID/UPPER LEVEL RIDGE IS BREAKING DOWN IN RESPONSE TO A SHORTWAVE TROUGH ADVANCING FROM THE MISS VALLEY INTO THE SOUTHEAST U.S. THE MEAN LEVEL (1000-500 MB) RIDGE WAS OFFSHORE PROVIDING A SOUTHERLY FLOW OVER THE REGION. SATELLITE/RUC IS INDICATING A WEAK SHORT WAVE ADVANCING EAST ACROSS N FL AND SW GA WHICH WILL MOVE ACROSS THE AREA THIS EVE. 12Z JAX SOUNDING SHOWING STRONG CAP IN PLACE ABOVE 900 MB...WHICH IS FORECAST TO BEGIN TO GRADUALLY WEAKEN LATE THIS AFTERNOON/EVE. && .SHORT TERM (TONIGHT-SUN)... TONIGHT...SLY STEERING FLOW WILL FAVOR A CONVERGING OF GULF AND EAST COAST SEABREEZES OVER INLAND AREAS ALONG THE SPINE OF FL PENINSULA. THIS COLLISION...ALONG WITH SHORT WAVE...MAY BE ENOUGH TO BREAK THE CAP AND COULD SEE ISOLD TSTMS FORM LATE IN THE AFTN/EARLY EVNG MAINLY ACROSS THE INLAND AREAS. STRONG AND GUSTY WINDS AND LIGHTNING WILL BE THE MAIN CONCERNS. FRIDAY...SOUTHERN END OF SHORT WAVE TROUGH WILL TRACK ACROSS THE REGION. THE STRONGEST DYNAMICS AND COLD FRONT WILL REMAIN NORTH OF OUR AREA. HOWEVER...DAYTIME HEATING AND THE WEAK DYNAMICS WILL HELP KICK OFF ISOLATED TSTMS IN THE MORNING WITH SCTD ACTIVITY BY AFTN. DUE TO THE STEEP LOW LEVEL LAPSE RATES COULD SEE A FEW STORMS PRODUCE STRONG AND GUSTY WINDS. FREQUENT CLOUD TO GROUND LIGHTNING ALSO ANOTHER CONCERN DUE TO THE HIGH ELEVATED CAPE. STEERING FLOW OUT OF THE SOUTHWEST...LIGHT ENOUGH TO ALLOW FOR SOME PENETRATION OF THE EAST COAST SEA BREEZE INLAND AND SHOULD SEE A GOOD SEA BREEZE COLLISION NEAR THE I-95 CORRIDOR DURING THE LATE AFTERNOON AND EVE. HAVE GONE WITH 40-50% POPS MOST AREAS DURING THE AFTERNOON. SOME STORMS MAY LINGER INTO THE EVE ALONG THE I-95 CORRIDOR AS INDICATED BY THE SREF. SATURDAY...THE SHORTWAVE TROUGH WILL MOVE EAST BECOMING SEPARATED FROM THE NORTHERN STREAM AS A MEAN LAYER RIDGE REBUILDS NORTH OF THE AREA. LEANING TOWARDS THE NAM WHICH SHOWS FLOW WEAK ENOUGH FOR SEA BREEZE COLLISION INLAND IN THE LATE AFTERNOON WHICH WILL BE THE FOCUS FOR SCATTERED STORMS. WARMING ALOFT WILL HELP MINIMIZE SEVERE POTENTIAL OF STORMS. THE ONSHORE FLOW WILL KEEP BEACHES COOLER WHILE INLAND AREAS WILL SEE TEMPS RETURN TO THE LOWER 90S. SUNDAY...MEAN LAYER RIDGE BUILDS NORTH OF THE AREA WHICH WILL ENHANCE THE EAST COAST SEA BREEZE AND PUSH ANY STORMS THAT FORM TO THE WEST OF I-75. THE ONSHORE FLOW WILL KEEP COASTAL AREAS IN THE MID 80S WHILE AREAS WELL INLAND WILL SEE TEMPS IN THE LOWER 90S AGAIN. .LONG TERM (MON-THU)...MEAN LAYER (1000-500MB) RIDGE BUILDS NORTH OF THE AREA WHICH WILL PROVIDE A DEEP EASTERLY FLOW AND MAINTAIN A DOMINANT EAST COAST SEABREEZE. A WEAK FRONT SAGS SOUTH ACROSS THE AREA THURSDAY. MOISTURE APPEARS LIMITED AND WILL CONTINUE WITH LOW AFTERNOON POPS. NEAR SEASONAL TEMPS ALONG THE COAST WITH THE ONSHORE FLOW AND ABOVE NORMAL TEMPS WELL INLAND. && .AVIATION...PREVAILING VFR INTO THE EVE. A FEW ISOLATED STORMS ARE POSSIBLE LATE THIS AFTERNOON AND HAVE CB AT GNV. AREAS OF FOG ARE EXPECTED TONIGHT WITH TEMPO IFR VSBY AT GNV AND MVFR VSBY AT VQQ BETWEEN 09Z-12Z. && .MARINE...WINDS WILL BECOME SE THIS AFTN. SPEEDS ARE EXPECTED TO INCREASE WITH SMALL CRAFT EXERCISE CAUTION 15-20 KTS TONIGHT. EASTERLY SWELLS ARE EXPECTED TO INCREASE LOCALLY LATE THIS WEEKEND INTO EARLY NEXT WEEK DUE TO LONG FETCH OF EASTERLY FLOW. && .FIRE WEATHER...FIRE DANGER STATEMENT ONGOING FOR HAMILTON... COLUMBIA AND BAKER COUNTIES THIS AFTERNOON DUE TO MARGINAL DURATIONS OF LOW RHS COMBINED WITH ELEVATED ERC VALUES AND DISPERSIONS. RH'S FORECAST TO BE WELL ABOVE CRITICAL LEVELS FRIDAY. STRONG AND GUSTY WINDS POSSIBLE NEAR SCATTERED STORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 89 66 91 / 20 50 30 20 SSI 71 84 71 84 / 10 40 30 20 JAX 67 88 67 88 / 10 40 30 20 SGJ 69 86 69 86 / 10 30 20 20 GNV 66 90 66 91 / 20 40 20 30 OCF 67 90 67 91 / 10 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/ECZ/PK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1125 AM EDT THU MAY 26 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1125 AM EDT THU MAY 26 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... AN ELEVATED FIRE DANGER IS EXPECTED ALONG THE INTERSTATE 10 CORRIDOR FROM THE OSCEOLA NATIONAL FOREST TO THE SUWANNEE RIVER VALLEY. A WILDFIRE CONTINUES TO BURN ALONG U.S. HIGHWAY 1 JUST NORTHWEST OF RACE POND IN EXTREME NORTHERN CHARLTON COUNTY...OR ABOUT 16 MILES SOUTHEAST OF WAYCROSS. SMOKE WILL SPREAD NORTH THEN NORTHWEST TODAY...GENERALLY IMPACTING AREAS ALONG AND BETWEEN U.S. HIGHWAYS 301 AND 1. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE WILL BE REDUCED TO LESS THAN A MILE. PEOPLE WHO HAVE RESPIRATORY ALIMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. U.S. 1 REMAINS CLOSED NEAR THE FIRE. STATE ROAD 121 BETWEEN RACE POND AND HOBOKEN MAY ALSO BE CLOSED AT TIMES. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE OVER THE INTERIOR LATE IN THE DAY. GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED FROM ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED EARLY NEXT WEEK DUE TO INCREASING SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT THU MAY 26 2011 GAZ134>136-150>152-164-270000- APPLING-BACON-BRANTLEY-CHARLTON-PIERCE-WARE-WAYNE- 243 PM EDT THU MAY 26 2011 ...SMOKE TO CONTINUE TO AFFECT PORTIONS OF SOUTHEAST GEORGIA... A WILDFIRE CONTINUES TO BURN ALONG U.S. HIGHWAY 1 JUST NORTHWEST OF RACE POND...OR ABOUT 16 MILES SOUTHEAST OF WAYCROSS. SMOKE WILL SPREAD NORTH THEN NORTHWEST THE REMAINDER OF TODAY...GENERALLY IMPACTING AREAS ALONG AND BETWEEN U.S. HIGHWAYS 301 AND 1. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE WILL BE REDUCED TO LESS THAN A MILE. PEOPLE WHO HAVE RESPIRATORY ALIMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. U.S. 1 REMAINS CLOSED NEAR THE FIRE. STATE ROAD 121 BETWEEN RACE POND AND HOBOKEN MAY ALSO BE CLOSED AT TIMES. ECZ
2 wildfire. Local standard time, as filed.
A wildfire burned about 100 acres near the intersection of County Road 308 and Tangelo Terrace.
Lightning caused a fire at Camp Blanding north of Lowry Lake and west of Sanders Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295787, 295788.